Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 308, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 22, 2011, 7:01 PM EDT for 12 counties in Tennessee. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2011, 7:01 PM EDT (23:01 UTC)
- Expired
- Jun 22, 2011, 8:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Campbell County, TN, Claiborne County, TN, Grainger County, TN, Jefferson County, TN, Knox County, TN, Morgan County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 96 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:45 PM EDT | TSTM WND DMG | 7 Nw Rutledge, TN | TWO TREES DOWN ON BLACK FOX RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
156
WUUS54 KMRX 222301
SVRMRX
TNC001-013-025-057-089-093-129-143-145-151-155-173-230000-
/O.NEW.KMRX.SV.W.0308.110622T2301Z-110623T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
701 PM EDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST TENNESSEE...
CAMPBELL COUNTY IN EAST TENNESSEE...
CLAIBORNE COUNTY IN EAST TENNESSEE...
GRAINGER COUNTY IN EAST TENNESSEE...
WESTERN JEFFERSON COUNTY IN EAST TENNESSEE...
KNOX COUNTY IN EAST TENNESSEE...
MORGAN COUNTY IN EAST TENNESSEE...
EXTREME NORTHERN RHEA COUNTY IN EAST TENNESSEE...
ROANE COUNTY IN EAST TENNESSEE...
SCOTT COUNTY IN EAST TENNESSEE...
SEVIER COUNTY IN EAST TENNESSEE...
UNION COUNTY IN EAST TENNESSEE...
* UNTIL 800 PM EDT
* AT 655 PM EDT/555 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF SEVIERVILLE TO 6 MILES SOUTHWEST OF CLINTON TO 7 MILES WEST OF
ROCKWOOD...AND MOVING NORTH AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CLINTON...WARTBURG...MAYNARDVILLE...LA FOLLETTE...ONEIDA...
JACKSBORO...HUNTSVILLE...HARROGATE-SHAWANEE...OAKDALE...PINE
ORCHARD...HALLS...MASCOT...STRAWBERRY PLAINS...MALONEYVILLE...
PETROS...ROSEDALE...BLAINE...LAKE CITY...NORRIS AND PAULETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8360 3586 8355 3596 8420 3582 8480
3587 8472 3593 8469 3599 8473 3609 8484
3630 8483 3630 8481 3634 8478 3640 8467
3661 8479
TIME...MOT...LOC 2301Z 180DEG 28KT 3599 8371 3608 8420
3591 8480
$$
GH1 follow-up statement
705
WWUS54 KMRX 222326
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
726 PM EDT WED JUN 22 2011
TNC001-013-025-057-089-093-129-143-145-151-155-173-230000-
/O.CON.KMRX.SV.W.0308.000000T0000Z-110623T0000Z/
RHEA TN-ROANE TN-SCOTT TN-UNION TN-ANDERSON TN-CAMPBELL TN-
CLAIBORNE TN-GRAINGER TN-JEFFERSON TN-KNOX TN-MORGAN TN-SEVIER TN-
726 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SEVIER...MORGAN...KNOX...WESTERN JEFFERSON...GRAINGER...
CLAIBORNE...CAMPBELL...ANDERSON...UNION...SCOTT...ROANE AND EXTREME
NORTHERN RHEA COUNTIES...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BLAINE TO DISNEY TO HIGH
POINT...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
MAYNARDVILLE TO 9 MILES SOUTHWEST OF LA FOLLETTE TO 12 MILES WEST OF
WARTBURG...MOVING NORTH AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MAYNARDVILLE...LA FOLLETTE...ONEIDA...JACKSBORO...HUNTSVILLE...
HARROGATE-SHAWANEE...LUTTRELL...HIGH POINT...JOPPA...CARYVILLE...
SMOKEY JUNCTION...NORRIS LAKE...DEERLODGE...SUNBRIGHT...ROSE
HILL...SLICK ROCK...NORMA...ROYAL BLUE...SHARPS CHAPEL AND
FINCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8360 3586 8355 3596 8420 3582 8480
3587 8472 3593 8469 3599 8473 3609 8484
3630 8483 3630 8481 3634 8478 3640 8467
3661 8479
TIME...MOT...LOC 2326Z 180DEG 28KT 3618 8371 3627 8420
3610 8480
$$
GHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:35 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 22, 2:35 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT WED JUN 22 2011 .SHORT TERM...(TONIGHT AND THURSDAY)...CURRENT RADAR SHOWS SOME WEAK CONVECTION OVER OUR AREA...WITH ANOTHER STRONGER AREA OF CONVECTION TO OUR WEST AHEAD OF A WEAK COLD FRONT AND SOME SHORT WAVE ENERGY. THIS FRONT EXPECTED TO ADVANCE SLOWLY TOWARD THE AREA DURING THE SHORT TERM PERIOD...WHILE SHORT WAVE ENERGY SHOULD PUSH ACROSS OUR AREA OVERNIGHT. EXPECT NUMEROUS SHOWERS/THUNDERSTORMS TO AFFECT THE REGION OVERNIGHT...SO WILL CARRY LIKELY POPS ALL ZONES. DEEPER MOISTURE PROGGED TO PUSH EAST BY 12Z...BUT LOW LEVEL MOISTURE WILL LINGER. SOMEWHAT PROBLEMATIC TO FIGURE HOW QUICKLY CLOUDS WILL BREAK UP...SO MAX TEMPS AND AMOUNT OF ENERGY AVAILABLE FOR THUNDERSTORMS IS UNCERTAIN. FOR NOW WILL FORECAST SOME DECREASE IN CLOUDS BY AFTERNOON...AND CARRY 30 TO 40 POPS ALL ZONES. WILL GENERALLY ACCEPT MAV MIN TEMPS...BUT WILL TRIM A COUPLE OF DEGREES FOR MAX TEMPS THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)...MODELS ARE IN GOOD AGREEMENT WITH THE LARGE-SCALE PATTERN THROUGH THE EXTENDED FORECAST PERIOD...AND BASICALLY SHOW A STAGNANT PATTERN THROUGH THE MIDDLE OF NEXT WEEK. A QUASI-STATIONARY FRONTAL BOUNDARY AT THE SURFACE WILL LINGER AROUND THE TN RIVER VALLEY...WITH NORTHWESTERLY UPPER-LEVEL FLOW HELPING TO GENERATE A MODERATELY TO VERY UNSTABLE AIR MASS EVERY AFTERNOON. AS A RESULT...EXPECT SCATTERED CONVECTION TO DEVELOP EACH DAY THROUGH THE MIDDLE OF NEXT WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...BOTH THE GFS AND ECMWF MODELS HINT AT SOME MCS ACTIVITY DEVELOPING OVER THE MID MS RIVER VALLEY DURING THE LATTER HALF OF THE EXTENDED...WHICH WILL LIKELY MOVE SOUTHEAST ACROSS THE FORECAST AREA. AS FOR TEMPS...WILL GENERALLY TREND TOWARDS A PERSISTENCE FORECAST THROUGH THE EXTENDED PERIOD...WITH A SLIGHT WARMING TREND DEVELOPING EARLY NEXT WEEK AS AN UPPER-LEVEL HIGH OVER THE SOUTHERN PLAINS DRIFTS EASTWARD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 87 69 88 68 / 70 30 40 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 86 68 86 67 / 60 30 40 40 40 OAK RIDGE, TN 68 85 69 86 68 / 60 30 40 40 40 TRI CITIES AIRPORT, TN 68 84 64 84 63 / 60 30 40 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/DMG
Hazardous weather outlook, Jun 22, 3:00 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT WED JUN 22 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 300 PM EDT (200 PM CDT) WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL BE PRESENT ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING...AS A COOL FRONT MOVES EAST ACROSS THE TENNESSEE RIVER VALLEY. SCATTERED THUNDERSTORMS WILL FORM WELL AHEAD OF THIS BOUNDARY...WITH THE GREATER COVERAGE EXPECTED DURING THE EVENING. SOME STORMS COULD BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STAGNANT BUT ACTIVE WEATHER PATTERN IS EXPECTED OVER THE SOUTHERN APPALACHIAN REGION THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY THROUGH THE MIDDLE OF NEXT WEEK...ALONG WITH THE POTENTIAL FOR ORGANIZED THUNDERSTORM COMPLEXES ORIGINATING FROM THE MID MISSISSIPPI RIVER VALLEY. EACH DAY...THERE WILL BE THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THE MIDDLE OF NEXT WEEK. DMG
In the hours before
Special weather statement, Jun 22, 3:37 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EDT WED JUN 22 2011 TNZ085-100>102-222000- BRADLEY TN-EAST POLK TN-MCMINN TN-WEST POLK TN- 337 PM EDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...MCMINN AND BRADLEY COUNTIES UNTIL 400 PM EDT... AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARLESTON...OR 6 MILES NORTHEAST OF CLEVELAND...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BENTON...ATHENS... CHARLESTON...ETOWAH...CALHOUN...RICEVILLE...RELIANCE AND DENTVILLE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:13 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Loudon, Monroe, Sevier | 62 min |
| Jun 21, 8:16 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Grainger, Knox, Morgan, Roane and 1 more | 44 min |
| Jun 21, 8:43 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 3 more | 62 min |
| Jun 21, 8:48 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Hawkins and 3 more | 57 min |
| Jun 21, 8:54 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Hawkins, Sullivan, Unicoi, Washington | 66 min |
| Jun 21, 9:49 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 41 min |
| Jun 21, 10:42 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 48 min |
| Jun 22, 4:27 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 33 min |
| Jun 22, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Unicoi, Washington | 50 min |
| Jun 22, 5:17 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Bradley, McMinn, Monroe, Polk | 58 min |
| Jun 22, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Grainger, Jefferson, Knox, Loudon and 7 more | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.